I was on Epivir/Viread and Sustiva for two years and was experiencing significant hair loss. My doctor decided (unrelated to the hair loss, of course) that I should take a drug holiday. (I was treated during the acute phase.) During the drug holiday I used Rogaine and all of my hair grew back (in about a month). I've been back on the same combo therapy for about three months (after only three months off) and the hair loss has gotten much worse. I'm thinking of switching meds. Will my hair naturally grow back or was the originally hair growth related to the Rogaine?
I have had some patients experience aggravating hair loss with 3TC and less so with tenofovir. It can be tough to pin down the culprit drug when used with many other drugs (if indeed one of the drugs in the main factor). Sometimes a careful review of what other drug options make sense for you and a systematic switch strategy is necessary to fully understand and address problems like you are having. KH